MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18371
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.Pma/510(k) number: k122796.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact for an unknown procedure, an unknown manufacturer's wire guide exited through an "extra hole" found in the tip of a cxi support catheter.This occurred on the preparation table and the device did not make contact with the patient.Another device of the same type was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one cxi-2.3-14-90-0 in used condition was returned for investigation.A hole was noted at 3mm from the catheter tip, and a kink was located 32.6cm from the strain relief.No visible bio matter was noted.This information suggests that the device did not make patient contact.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8864214
Report Number1820334-2019-01942
Device Sequence Number16791145
Product Code KRA
UDI-Device Identifier00827002183711
UDI-Public(01)00827002183711(17)220628(10)9842023
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Model NumberG18371
Device Catalogue NumberCXI-2.3-14-90-0
Device Lot Number9842023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1